Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Wetyuringo

Retin-A, RED FACE- when will it go away?

Ok, so about 2-2.5 months ago I was prescribed retin-a and benzaclin (yay me!), and I am about 98% clear of acne (however, it is normal to get the occasional small pimple at this stage right??), but anyways I've had a long summer where a majority of it was in the sun (unavoidable) and have currently an annoying red face. I know one of the side affects of retin-a was redness but over two months out? Realy, when will I finaly start "cooling" down and return to my slight tan (the cloudy fall is fast approaching by the way)??

Share this post


Link to post
Share on other sites
Do you use sunscreen?

Emu oil can help heal the redness.

I used sunscreen when I could, but I'm a swimmer and was outside in the water everyday for up to four hours, where it sometimes will wash off. It's not a permanant redness right?

Share this post


Link to post
Share on other sites

It shouldn't be permanent, but you NEED to wear sunscreen at all times while using a retinoid because it thins your skin and makes it more prone to burning and sun damage. I'd recommend getting a sunscreen with Zinc Oxide for when you swim; that stuff's so thick that it's hard to wash off. Also, you should try emu oil to help your skin heal.

Share this post


Link to post
Share on other sites

Bro I have a similiar reg than you only i use bp wash instead of topical with retin-a. I have been using it together for 2.5 years the red face never goes away. as long as you use the retin-a you will be red. I have ben clear that whole time and few times I deviated to see if I could stay clear using something a little easier / genlter I broke out again so I stay on this and accept people asking me if I just worked out hahah....the only good thing is I do workout alot so most of the time I say yes lol

sorry I know that doesnt help much...

Share this post


Link to post
Share on other sites
Bro I have a similiar reg than you only i use bp wash instead of topical with retin-a. I have been using it together for 2.5 years the red face never goes away. as long as you use the retin-a you will be red. I have ben clear that whole time and few times I deviated to see if I could stay clear using something a little easier / genlter I broke out again so I stay on this and accept people asking me if I just worked out hahah....the only good thing is I do workout alot so most of the time I say yes lol

sorry I know that doesnt help much...

You serious? I really don't want to be red that whole time lol

Share this post


Link to post
Share on other sites
Bro I have a similiar reg than you only i use bp wash instead of topical with retin-a. I have been using it together for 2.5 years the red face never goes away. as long as you use the retin-a you will be red. I have ben clear that whole time and few times I deviated to see if I could stay clear using something a little easier / genlter I broke out again so I stay on this and accept people asking me if I just worked out hahah....the only good thing is I do workout alot so most of the time I say yes lol

sorry I know that doesnt help much...

You serious? I really don't want to be red that whole time lol

Well let me say this: I still have a red tone to my skin and I dont think that will ever go a way as long as I am using retin -a. however I cannot really remember how my red my face was when i initially started years ago (just realized it wasnt 2.5 years ago it was 3.5 years ago but I didnt really get officially clear until i had been on it a year) but I am probably alot less red now.

So you can probably expect for your face to adjust and adapt some and for it to calm down but it will never go away completley. but like i said before it took a good year before I was clear - i didnt look terrible that whole first year only the first month or so but it took a year for everything to come out and for my face to start really liking to the retin-a. I hope it works faster for you.

Share this post


Link to post
Share on other sites
That can't be true, if I stopped using retin-a my face would eventually return to it's normal color right??

yeah im sorry if i was un clear if you stop using retin a the redness will go away, but when i did that the acne came back too :( i meant as long as you use the retin a cream you will have some redness

Share this post


Link to post
Share on other sites

Yeah I swam 12 hours a week in indoor pools year round while on Retin-A. It sucked, but your skin is an organ and your body can adapt to pretty much anything. The suckiness will go away and it won't hurt, but your face will be red until your off the stuff for at least a month, maybe more. Although BP (I'm making an educated guess here...) will make your skin red too, soooo... Its up to you. I can say though that people don't care that your face is red 98% of the time. It just looks like you were laughing or something. Its better than having red DOTS all over your face ;)

Share this post


Link to post
Share on other sites

I 100% agree with you, especialyl since alot of people jus thave a naturally red complexion it, i mean it is definitley better than having acne

Share this post


Link to post
Share on other sites

It was so embracing to go out with lots of acne on face, As per doc prescriptions I'm using Tazorac cream by emedoutlet from last 2 years. It should apply around on acne scar area. It is smooth cream to apply and don't have side effects.

Share this post


Link to post
Share on other sites

Ok, heres an update. I don't tihnk I was clear enough- it wasn't just a red tone it was literaly a moderate sunburn that hasn't gone away. Does anybody know what I can do without going off of retin-a, because I do not want acne back, but even a complete stranger jokingly said to me "fell asleep in the sun recently". I need to fix this.

Share this post


Link to post
Share on other sites

This is an old/common asian home remedy; it may or maynot break you out.

Slice up cucumbers reaaally thin so it sticks to your face; mandolin slicer is easiest to use. Apply all over your face, and take it off after 15-20 minutes. Pat your face dry, or you can gently rinse with water.

Cucumbers are known to help with red marks and redness in general, and you'll notice your complexion brightens up (has a slight whitening effect).

Just don't keep it on beyond 15-20 minutes thinking you'll get more out of it. By then, all the nutrients are gone and you just have crap on your face..

Share this post


Link to post
Share on other sites

I've tried the cucumber mask - it makes your face feel so soft afterwards! I never tried using it for facial redness though. The key with it is to make sure the cucumber slices are extremely thin so that they adhere to your face. And the mask never broke me out (I have extremely sensitive, acne-prone skin)

If it helps, when I was using tretinoin, my face was red for about 4 months before it finally calmed down and returned to its normal color. After that, it was only red just after washing or applying moisturizer, but it returned to a more normal color after a while.

I've also read somewhere on this forum about someone who used visine? It might be worth a try. But for me, the only thing that worked was time. Plus, you should use a good moisturizer - most of the ones I tried just irritated my skin and made it redder. Those four months were horrible though. And everyone's skin reacts differently. I hope you find something that works!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×